Antidepressant discontinuation syndrome occurs after the sharp discontinuation of antidepressant medicine that continued for at least six weeks. Specific symptoms of antidepressant discontinuation syndrome are flu-like signs, insomnia, sickness, imbalance, sensory disruptions, and hyperarousal. Such symptoms generally are gentle, and last not more than two weeks.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
How can I overcome the withdrawal symptoms of the tablet Alprazolam and reduce its dose to 0.25 mg?
Query: Hello doctor, I was prescribed the tablet Alprazolam 0.5. I took it for three months. I had difficulty quitting the medicine as I had worse withdrawal symptoms. Nevertheless, I have managed to reduce the dose to 0.25 mg, and I am fine with it. I am trying to reduce the dose again to 0.125 mg, but wi... Read Full »
Answer: Hello, Welcome to icliniq.com. Alprazolam is a short-acting Benzodiazepine that produces many withdrawal symptoms. Weaning off from it may be difficult for you. So I suggest you request your doctor to replace it with a long-acting Benzodiazepine, like Clonazepam or Chlordiazepoxide. Read Full »
The antidepressant medication I stopped a few years ago creates a toll on my personal and emotional wellbeing. Please help.
Query: Hi doctor, I am 30 years old and I have never fallen in love, even though I have been with girls I liked very much. I think it is because I took Venlafaxine (Effexor) a few years ago. I stopped using it eight years ago. However, I feel like my emotions are very much like when I was taking them. I fe... Read Full »
Answer: Hello, Welcome to icliniq.com. I went through your query and understood your concern. May I know if you are still using Venlafaxine (antidepressant) or not? If you stopped eight years ago, it is unlikely that the emotional blunting is due to it. It might be due to anxiety and depression. So kindly t... Read Full »
I have recently stopped taking antidepressants for no apparent reason. Should I attempt to resume taking them?
Query: Hi doctor, I have been taking Trintellix, Lithium, and Trazodone for about a year for major depression, but have abruptly stopped taking them almost a month ago because I keep forgetting to get the new prescription filled and have been very busy. For the last six months or so that I was taking the ... Read Full »
Answer: Hello, Welcome to icliniq.com. Psychiatric medicines need monitoring by a specialist. They are adjusted as per the patient's condition and guidelines. I would recommend you not to stop them suddenly. You may end up having a relapse. Drugs are always tapered and stopped, not suddenly. My advice wou... Read Full »
I have been taking two medicines namely Panex CR and Felicita OD since April 2018. I missed my dose of medications in between. Can you please help me?
Query: Hello doctor, I have been taking two medicines namely Panex CR 25 and Felicita OD since five years. From September 1st I started taking Panex CR 25 . I missed my dose of medicine for three days that is on 10th,11th and 12th. Again on 21st,22nd and 23rd, I could not take medicines. On the 26th I have... Read Full »
Answer: Hello Welcome to icliniq.com. Panex CR (Paroxetine) is a type of short acting SSRI (selective seretonin reuptake inhibitors). If you skip two to three doses it would cause SSRI discontinuation syndrome. You would feel the discomfort you are feeling right now. So my advise would be do not skip medi... Read Full »
Does tablet Effexor cause a delay in orgasm?
Query: Hi doctor, I am currently taking Allegron TCA 75 mg. Previously I was on Effexor, which was good except for delayed orgasm. So my doctor decided to taper and switched me to Allegron. I am currently experiencing anger and overwhelming or sad crying at times. I am not sure if this is from tapering Eff... Read Full »
Answer: Hi, Welcome to icliniq.com. Thank you for taking help from a psychiatrist. I can understand your situation. You need to gradually taper your tablet Allegron 75 mg (Nortriptyline), and you can take a tablet Wellbutrin (Bupropion hydrochloride) 75 mg. It is one of the best medications that have min... Read Full »
I am suffering from withdrawal symptoms after I stopped taking antidepressants. Please help me.
Query: Hello doctor, I think I am going through withdrawal symptoms because of antidepressants. My doctor says I should not undergo these symptoms but I really think I am going through them. I was taking Effexor but then I stopped taking it and I feel awful. I was trying to switch from Effexor to Wellbutri... Read Full »
Answer: Hello, Welcome to icliniq.com. Venlafaxine is known to cause withdrawal symptoms and it cannot be just stopped like that in the first place. There are different ways to try to stop it. I would suggest: 1. Switch from Serotonin and norepinephrine reuptake inhibitors (Venlafaxine) to a TCA (tricyc... Read Full »
I want to go off antidepressants but have trouble sleeping. What can I do?
Query: Hello doctor, I am 22 years old. I have been on the following antidepressants for two years. Morning: Modapex 50 one pill, Depakene, Lamotrigine 25 mg one pill. Night: Clozapex 25 mg half a pill, Mirtimash 30 g half a pill, Depakine Chrono 500 mg one pill, and Anafranil 75 mg half a pill. I used to ... Read Full »
Answer: Hello, Welcome to icliniq.com. Because of stopping the medication you have a problem with sleep. You should try some sleep medication for a short time and then taper it. I suggest tablet Diazepam 5 mg before sleep. It is Benzodiazepine group drug and long duration, but it is addictive. So, you mu... Read Full »
Can skipping Lexapro tablets cause suicidal thoughts?
Query: Hello doctor, I have taken antidepressants, in particular, Lexapro 20/10 mg for about five years for Generalized Anxiety Disorder. Unfortunately, I had stopped taking the anti-depressants cold turkey for about a month and a half due to negligence on my part. During the month and a half, I only expe... Read Full »
Answer: Hello, Welcome to icliniq.com. It is unlikely for Lexapro (Escitalopram) to cause this symptom, especially when you have been taking it for the last five years. Though there are a few reports of emergent suicidal thoughts as a part of SSRI (selective serotonin reuptake inhibitor) discontinuation... Read Full »
I want to quit certain psychiatric medicines that I have been using since 20 years. Kindly suggest a revised schedule.
Query: Hello doctor. I have been using certain medicines for the past 20 years. However, I want to quit some of them to heal my body from chemical abuse. I use tablet Valproate EG 500, tablet Wellbutrin XR 150 mg, tablet Escitalopram 15 mg, tablet Emconcor 2.5 mg, tablet Xanax Retard 0.5 mg, tablet Pantopr... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. It is advised to taper the dosage only when you feel completely fine. Also, the medicines that were started last should be tapered off first and over four to six weeks for each reduced dosage. Initially, I suggest you continue with the tab... Read Full »
Is it safe to discontinue tablet Escitalopram to avoid drug addiction?
Query: Hello doctor, I have been taking Escitalopram for one year for OCD and depression. It made me feel normal again. Recently, I stopped taking antidepressants, and I feel a bit depressed again. I have not experienced any side effects due to the medication. So, is it fine if I continue being on antidep... Read Full »
Answer: Hi, Welcome to icliniq.com. Thanks for your query. No, Escitalopram does not cause dependence and tolerance. However, one should not discontinue it all of a sudden. We need to taper it gradually before stopping. I hope my answer helped you. Kind regards. Read Full »